Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 8, 2021, 7:24 PM EDT for Henry County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 7:24 PM EDT (23:24 UTC)
- Expired
- Jun 8, 2021, 8:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Henry County, GA
The radar
The Atlanta radar (KFFC), 45 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287
WWUS82 KFFC 082324
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EDT Tue Jun 8 2021
GAZ046-055>057-090000-
Rockdale GA-Clayton GA-Spalding GA-Henry GA-
724 PM EDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCKDALE...
SOUTHEASTERN CLAYTON...NORTHEASTERN SPALDING AND HENRY COUNTIES UNTIL
800 PM EDT...
At 724 PM EDT...a strong thunderstorm was over Lovejoy, or near
McDonough...moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McDonough, Stockbridge, Hampton, Lovejoy, Sunny Side, Lake Spivey,
Blacksville, Richardson Park, Hidden Valley Park, Atlanta Motor
Speedway, Flippen, Kelleytown, Eagles Landing and Bonanza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3364 8421 3361 8407 3354 8403 3352 8405
3352 8404 3350 8403 3349 8403 3350 8402
3349 8401 3332 8425 3340 8438
TIME...MOT...LOC 2324Z 220DEG 21KT 3344 8426
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 8, 2:58 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 8, 2:58 PM EDT, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 258 PM EDT Tue Jun 8 2021 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Wednesday Night/... The upper level low slowly weakens as it shifts east across the southern Ohio Valley through the forecast period, while the southeast remains on the west side of surface high pressure. This pattern will keep good moisture across the area with PWATs of 1.5-2 inches this afternoon and again tomorrow. With mostly sunny skies expect the diurnally driven convection to increase in coverage through early this evening and wind down after sunset. Overnight low clouds will develop across the area by sunrise, however do not expect that they will linger as long as they did yesterday or today. With good heating tomorrow, the better chances for convection will be across north Georgia in proximity to the upper low. Have stayed close to guidance temperatures through the period. Atwell .LONG TERM /Thursday through Tuesday/... An abnormally moist extended period is begrudgingly expected for the forecast area as PWATs should run between 1.5-2 inches until early next week. This is roughly a quarter to three quarters above the climatological average for this time of year as the Bermuda High over the Atlantic advects the tropical Gulf airmass over the eastern CONUS. This invasive warm, moist airmass will litter the forecast area in scattered to widespread showers and thunderstorms each day through the extended. Higher chances will be likely in North Georgia through the end of the week with as a little added support from a weak mid-level trough before it kicks out over the weekend. Highs will remain in the upper 80s and low 90s, with morning lows capped by dewpoints around 70 degrees with patchy fog possible anywhere rain fell the day before. Thiem && .AVIATION... 18Z Update... MVFR and VFR CIGs will persist through overnight with lower MVFR/IFR setting up between 08-09Z, before beginning to improve to MVFR/VFR after 14Z. Winds will remain SW around 5kts, becoming light with periods of calm winds between 03-09Z. Showers are currently developing across the area with -TSRA possible 21-01Z. Variable winds with gusts 25-35kts will be possible with any storm that does develop. //ATL Confidence... 18Z Update... Medium confidence in timing and height of IFR development in morning. Otherwise Medium to high confidence all other elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 68 88 69 90 / 30 30 20 50 Atlanta 69 87 71 88 / 30 30 20 50 Blairsville 64 81 64 81 / 30 50 40 80 Cartersville 68 85 69 86 / 30 40 30 70 Columbus 69 90 71 92 / 30 20 10 30 Gainesville 68 85 69 86 / 30 40 30 60 Macon 68 92 69 94 / 30 30 20 20 Rome 69 85 70 86 / 30 40 30 70 Peachtree City 67 88 69 89 / 30 30 20 50 Vidalia 71 90 72 92 / 40 40 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....Thiem AVIATION...Atwell
Hazardous weather outlook, Jun 8, 11:53 AM EDT, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1153 AM EDT Tue Jun 8 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1153 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected, primarily this afternoon and evening. Locally heavy rain, frequent lightning, and gusty winds will be the primary threats with the stronger storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There will be chances for thunderstorms each day through Monday, mainly during the afternoon and evening hours. A few strong to severe thunderstorms cannot be ruled out on any of these days; however, no organized or widespread severe weather is expected. The primary threat from any thunderstorms will be frequent lightning, gusty winds and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 8, 6:45 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EDT Tue Jun 8 2021
GAZ052-053-066-067-082315-
Coweta GA-Troup GA-Heard GA-Meriwether GA-
645 PM EDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR COWETA...NORTHEASTERN TROUP...
SOUTHEASTERN HEARD AND NORTHWESTERN MERIWETHER COUNTIES UNTIL 715 PM
EDT...
At 645 PM EDT...a strong thunderstorm was over Corinth, or 10 miles
east of Franklin...moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Newnan, Hogansville, Grantville, Luthersville, Moreland, Sharpsburg,
Turin, East Newnan, Corinth, Harrisonville, Arnco-Sargent and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3313 8492 3322 8506 3347 8486 3343 8470
3328 8462
TIME...MOT...LOC 2245Z 224DEG 25KT 3324 8493
WIND...40MPHLocal storm report, Jun 8, 7:15 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
715 PM EDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 NNW AMERICUS 32.10N 84.25W
06/08/2021 SUMTER GA 911 CALL CENTER
A TREE WAS DOWNED ONTO POWER LINES ON OHARA ROAD.
&&
EVENT NUMBER FFC2100388
RWILLISLocal storm report, Jun 8, 7:16 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
716 PM EDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 NNW AMERICUS 32.10N 84.25W
06/08/2021 SUMTER GA 911 CALL CENTER
POWER LINES WERE DOWNED ON PATTON DRIVE.
&&
EVENT NUMBER FFC2100389
RWILLISLocal storm report, Jun 8, 7:18 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 PM EDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 1 N AMERICUS 32.09N 84.24W
06/08/2021 SUMTER GA 911 CALL CENTER
WIRES WERE REPORTED DOWN ON NORRIS STREET.
&&
EVENT NUMBER FFC2100390
RWILLISLocal storm report, Jun 8, 7:20 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG AMERICUS 32.07N 84.23W
06/08/2021 SUMTER GA 911 CALL CENTER
WIRES WERE REPORTED DOWN ON FORREST STREET.
&&
EVENT NUMBER FFC2100391
RWILLISSpecial weather statement, Jun 8, 7:24 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EDT Tue Jun 8 2021
GAZ046-055>057-090000-
Rockdale GA-Clayton GA-Spalding GA-Henry GA-
724 PM EDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCKDALE...
SOUTHEASTERN CLAYTON...NORTHEASTERN SPALDING AND HENRY COUNTIES UNTIL
800 PM EDT...
At 724 PM EDT...a strong thunderstorm was over Lovejoy, or near
McDonough...moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McDonough, Stockbridge, Hampton, Lovejoy, Sunny Side, Lake Spivey,
Blacksville, Richardson Park, Hidden Valley Park, Atlanta Motor
Speedway, Flippen, Kelleytown, Eagles Landing and Bonanza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3364 8421 3361 8407 3354 8403 3352 8405
3352 8404 3350 8403 3349 8403 3350 8402
3349 8401 3332 8425 3340 8438
TIME...MOT...LOC 2324Z 220DEG 21KT 3344 8426
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:31 PM EDT | Special Weather Statement | FFC | Dooly, Pulaski | 29 min |
| Jun 8, 2:57 PM EDT | Special Weather Statement | FFC | Pulaski | 33 min |
| Jun 8, 3:16 PM EDT | Special Weather Statement | FFC | Stewart | 29 min |
| Jun 8, 3:20 PM EDT | Special Weather Statement | FFC | Houston | 10 min |
| Jun 8, 3:30 PM EDT | Special Weather Statement | FFC | Houston | 30 min |
| Jun 8, 3:51 PM EDT | Special Weather Statement | FFC | Macon | 24 min |
| Jun 8, 3:57 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 33 min |
| Jun 8, 4:02 PM EDT | Special Weather Statement | FFC | Coweta | 28 min |
| Jun 8, 4:12 PM EDT | Special Weather Statement | FFC | Jeff Davis | 33 min |
| Jun 8, 4:16 PM EDT | Special Weather Statement | FFC | Peach | 29 min |
| Jun 8, 4:32 PM EDT | Special Weather Statement | FFC | Bibb | 28 min |
| Jun 8, 4:39 PM EDT | Special Weather Statement | FFC | Jefferson | 36 min |
| Jun 8, 4:52 PM EDT | Special Weather Statement | FFC | Dodge | 23 min |
| Jun 8, 5:00 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Jun 8, 5:18 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Jun 8, 5:28 PM EDT | Special Weather Statement | FFC | Johnson | 32 min |
| Jun 8, 5:37 PM EDT | Special Weather Statement | FFC | Sumter | 38 min |
| Jun 8, 5:48 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Jun 8, 5:53 PM EDT | Special Weather Statement | FFC | Walton | 37 min |
| Jun 8, 6:10 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Schley, Sumter | 38 min |
| Jun 8, 6:15 PM EDT | Special Weather Statement | FFC | Troup | 30 min |
| Jun 8, 6:18 PM EDT | Special Weather Statement | FFC | Treutlen | 27 min |
| Jun 8, 6:45 PM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Jun 8, 7:39 PM EDT | Special Weather Statement | FFC | Hall | 36 min |
| Jun 8, 7:41 PM EDT | Special Weather Statement | FFC | Dawson | 34 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.